Alert archive / Arizona / Tornado Warnings in 2025
Tornado Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this tornado warning at Oct 12, 2025, 7:08 PM MST for Coconino County, Arizona. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2025, 7:08 PM MST (02:08 UTC)
- Expired
- Oct 12, 2025, 7:45 PM MST
- In force
- 37 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 112 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990
WFUS55 KFGZ 130208
TORFGZ
AZC005-130245-
/O.NEW.KFGZ.TO.W.0002.251013T0208Z-251013T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Flagstaff AZ
708 PM MST Sun Oct 12 2025
The National Weather Service in Flagstaff has issued a
* Tornado Warning for...
Coconino County in north central Arizona...
* Until 745 PM MST /845 PM MDT/.
* At 708 PM MST /808 PM MDT/, a severe thunderstorm capable of
producing a tornado was located 12 miles northwest of Tolani Lake,
or 40 miles northwest of Winslow, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Tiis Holoni.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are difficult to observe at night. Take cover now!
&&
LAT...LON 3549 11104 3557 11110 3571 11088 3556 11079
TIME...MOT...LOC 0207Z 247DEG 14KT 3554 11101
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
RR2 follow-up statements
075
WWUS55 KFGZ 130218
SVSFGZ
Severe Weather Statement
National Weather Service Flagstaff AZ
718 PM MST Sun Oct 12 2025
AZC005-130245-
/O.CON.KFGZ.TO.W.0002.000000T0000Z-251013T0245Z/
Coconino AZ-
718 PM MST Sun Oct 12 2025 /818 PM MDT Sun Oct 12 2025/
...TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MST /845 PM MDT/
FOR COCONINO COUNTY...
At 718 PM MST /818 PM MDT/, a severe thunderstorm capable of
producing a tornado was located 11 miles northwest of Tolani Lake,
or 40 miles northwest of Winslow, moving northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Mainly rural areas of Coconino County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Tornadoes are difficult to observe at night. Take cover now!
&&
LAT...LON 3551 11100 3557 11105 3571 11088 3556 11079
TIME...MOT...LOC 0208Z 247DEG 14KT 3554 11101
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<1.00 IN
$$
RR584 WWUS55 KFGZ 130244 SVSFGZ Severe Weather Statement National Weather Service Flagstaff AZ 744 PM MST Sun Oct 12 2025 AZC005-130254- /O.EXP.KFGZ.TO.W.0002.000000T0000Z-251013T0245Z/ Coconino AZ- 744 PM MST Sun Oct 12 2025 /844 PM MDT Sun Oct 12 2025/ ...TORNADO WARNING WILL EXPIRE AT 745 PM MST /845 PM MDT/ FOR COCONINO COUNTY... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning will be allowed to expire. However, small hail and heavy rain are still possible with this thunderstorm. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office. && LAT...LON 3551 11100 3557 11105 3571 11088 3556 11079 TIME...MOT...LOC 0218Z 247DEG 14KT 3556 11096 $$ RR
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this tornado warning went out at Oct 12, 4:57 PM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Oct 12, 4:57 PM MST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 457 PM MST Sun Oct 12 2025 .SYNOPSIS...Unsettled conditions continue into Monday with another round of showers and thunderstorms lasting into Tuesday morning. Things dry out from Tuesday night through the end of the week, with high temperatures dropping to 5-10 degrees below mid October averages. && .DISCUSSION...Subtropical moisture has made for an active day across the southern half of the state, while in most of our CWA some drier air has moved in making for a relatively nice and quiet day, the exception being over the White Mountains where cloud cover and some light showers have persisted throughout the day. Starting tonight, the subtropical moisture gets drawn back north as an early season closed Low off the West Coast approaches the area. This will lead to more showers and thunderstorms across the region starting Monday morning and lasting into midday Tuesday, with the better chances being over the southern half of our CWA. Main concern is more rain over saturated soil so flash flooding or some small stream flooding will be a concern again. Pressure gradient will also increase between the approaching low and a ridge of high pressure over Texas so expect southwesterly wind to pick up over the next couple days, increasing to 15-25 mph with gusts 30-35 mph. As the closed Low approaches on Tuesday the winds aloft change a bit more westerly and begins to draw in some drier air. Heights with this cold core Low are pretty low at around 540-545dm over the SF Bay Area. It weakens as it approaches southern California and hooks northeast onshore with heights warming to 555-565dm at the core but still brings some cooler air to our area as it transits northeast into the Great Basin. It will take whats left of its moisture northeast with it, clipping far northwestern Arizona with some showers, however the rest of the area for now looks to stay dry. For the remainder of the week, northwesterly flow aloft takes over behind the departing Low which will keep things dry over the region with temperatures continuing 5-10 degrees below average. && .AVIATION...Monday 13/00Z through Tuesday 14/00Z...Cloud cover with embedded showers and thunderstorms will gradually spread across the area from the south bringing MVFR/IFR ceilings and visibilities after 06Z at high terrain TAF sites. After 18Z, thunderstorms coverage will increase, with the best chances for storms east of a line from KPAN to KRQE. Otherwise, expect south-southwest winds 10-20kts gusting 20-30kts after 18Z. OUTLOOK...Tuesday 14/00Z through Thursday 16/00Z...Expect scattered showers and thunderstorms Monday 00Z through 06Z Tuesday, with the greatest storm coverage along and east of a line from KPAN-KRQE. Mostly VFR conditions on Tuesday and Wednesday. Winds SW 10-20kts, with gusts to 30kt. && .FIRE WEATHER...Monday and Tuesday...Showers and thunderstorms will remain in the area on Monday into Tuesday morning before a drying trend commences. Winds pick up on Monday to SW 15-25 mph with gusts to 30-35 mph and remain elevated through Tuesday. Gusty and erratic winds can be expected near showers/thunderstorms. Wednesday through Friday...Dry conditions with no precipitation expected. It will be cool with high temperatures 5-10 degrees below mid October averages. Winds SW-W 10-20 mph with gusts 25-35 mph Wednesday, W-NW 5-15 mph on Thursday and Friday. Min RH's 30-55% Wednesday, 25-45% Thursday, 25-35% Friday. && .FGZ WATCHES/WARNINGS/ADVISORIES...None. && PUBLIC...Bernhart AVIATION...RR FIRE WEATHER...Bernhart For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 1:28 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 42 hr |
| Oct 13, 6:31 AM MST | Special Weather Statement | FGZ | 29 min | |
| Oct 13, 12:15 PM MST | Special Weather Statement | FGZ | 30 min | |
| Oct 13, 1:01 PM MST | Special Weather Statement | FGZ | 29 min | |
| Oct 13, 2:42 PM MST | Special Weather Statement | FGZ | 33 min | |
| Oct 13, 2:49 PM MST | Special Weather Statement | FGZ | 26 min | |
| Oct 13, 3:20 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 25 min |
| Oct 13, 3:42 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 33 min |
Nearby
Tornado Warnings in Arizona, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.